Alert archive / Tennessee / River Flood Advisories in 2012
River Flood Advisory 9, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Dec 27, 2012, 11:00 AM CST for Perry County, Tennessee. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2012, 11:00 AM CST (17:00 UTC)
- Expired
- Dec 28, 2012, 8:46 AM CST
- In force
- 22 hr
- Issued by
- NWS Nashville, TN
County Perry County, TN
The river
Written for the forecast point Buffalo River near Lobelville (LBVT1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
906 WGUS84 KOHX 271700 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CST THU DEC 27 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE DUCK RIVER... DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY ...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN MIDDLE TENNESSEE... BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY . RECENT HEAVY RAIN HAS CAUSED AREA RIVERS TO RISE OUT OF THIER BANKS. RIVER LEVELS ARE EXPECTED TO SUBSIDE BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC081-280500- /O.CON.KOHX.FL.Y.0008.000000T0000Z-121228T1454Z/ /CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1100 AM CST THU DEC 27 2012 THE FLOOD ADVISORY CONTINUES FOR THE DUCK RIVER AT CENTERVILLE * UNTIL FRIDAY MORNING. * AT 10AM THURSDAY THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 22.0 FEET. * THE RIVER IS CRESTING AND IS EXPECTED TO FALL TO NEAR 15.4 FEET BY TOMORROW MORNING. * AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS. $$ TNC135-280500- /O.NEW.KOHX.FL.Y.0009.121227T1700Z-121228T1800Z/ /LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1100 AM CST THU DEC 27 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD ADVISORY FOR THE BUFFALO RIVER NEAR LOBELVILLE * AT 10AM THURSDAY THE STAGE WAS 10.3 FEET AND RISING. * FLOOD STAGE IS 14.0 FEET. * THE RIVER IS EXPECTED TO RISE TO ALMOST 11.0 FEET AND THEN FALL TO NEAR 10.0 FEET BY TOMORROW MORNING. * AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED. * AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS AND AGRICULTURAL LAND ALONG THE RIVER. $$
2 follow-up statements
178 WGUS84 KOHX 280404 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 1004 PM CST THU DEC 27 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE DUCK RIVER... DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY ...THE FLOOD ADVISORY CONTINUES FOR THE BUFFALO RIVER... BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY .THE DUCK RIVER AT CENTERVILLE WILL CONTINUE TO FALL THROUGH SATURDAY MORNING. THE BUFFALO RIVER NEAR LOBELVILLE HAS CRESTED AND WILL CONTINUE TO FALL THROUGH SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC081-280434- /O.CAN.KOHX.FL.Y.0008.000000T0000Z-121228T0404Z/ /CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1004 PM CST THU DEC 27 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE DUCK RIVER AT CENTERVILLE * AT 09PM THURSDAY THE STAGE WAS 16.8 FEET. * FLOOD STAGE IS 22.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO NEAR 13.1 FEET BY SATURDAY MORNING. * AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS. $$ TNC135-281604- /O.CON.KOHX.FL.Y.0009.000000T0000Z-121228T1800Z/ /LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1004 PM CST THU DEC 27 2012 THE FLOOD ADVISORY CONTINUES FOR THE BUFFALO RIVER NEAR LOBELVILLE * UNTIL FRIDAY AFTERNOON. * AT 09PM THURSDAY THE STAGE WAS 10.6 FEET. * FLOOD STAGE IS 14.0 FEET. * THE RIVER WILL CONTINUE TO FALL TO NEAR 8.4 FEET BY SATURDAY MORNING. * AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED. * AT 10.0 FEET...WATER INUNDATES LOW LYING AREAS AND AGRICULTURAL LAND ALONG THE RIVER. $$ 31
252 WGUS84 KOHX 281446 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 846 AM CST FRI DEC 28 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE BUFFALO RIVER... BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY . THE RIVER HAS CRESTED AND WILL CONTINUE TO SUBSIDE THROUGHOUT THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC135-281516- /O.CAN.KOHX.FL.Y.0009.000000T0000Z-121228T1446Z/ /LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 846 AM CST FRI DEC 28 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE BUFFALO RIVER NEAR LOBELVILLE * AT 08AM FRIDAY THE STAGE WAS 9.1 FEET AND FALLING. * THE RIVER WILL CONTINUE TO FALL TO NEAR 8.3 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Dec 27, 5:46 AM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Dec 27, 5:46 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 546 AM CST THU DEC 27 2012 .UPDATE... STRATO-CU WIDESPREAD ACRS THE REGION THIS MORNING. THIS WILL BE VERY SLOW TO CLEAR AND IN FACT MAY BE EVEN LATER THAN WE ARE CURRENTLY FORECASTING. DO EXPECT A SLOW DIURNAL ICNREASE IN CEILING HEIGHTS BUT ALL TAF SITES WILL RMEAIN AT BEST MVFR THRU THE DAYLIGHT HOURS. && .AVIATION... && .PREV DISCUSSION... /ISSUED 353 AM CST THU DEC 27 2012/ DISCUSSION...SFC RIDGE MOVING INTO THE AREA WITH A FAIRLY COLD DAY ON TAP FOR THE MIDSTATE. SHOULD BE SOME BREAKS IN THE CLOUD COVER BY THIS AFTERNOON. THINGS WARM UP WELL INTO THE 40S TOMORROW AS MOISTURE INCREASES OVER THE REGION. NEXT UPPER WAVE PASSES THE OH/TN VALLEYS ON FRI AND SAT WITH POPS INCREASING THROUGH FRI NGT AND THEN DIMINISHING FROM THE WEST ON SAT/SAT NGT. WITH TEMPS AT NIGHT AT OR BELOW FREEZING IN MANY AREAS AND THEN RISING INTO THE 40S IN MOST AREAS IN THE DAYTIME...THE FORECAST FOR THE WEEKEND IS BY NECESSITY A MIX OF RAIN AND SNOW. SFC RIDGE MOVES INTO THE AREA SAT AFTN AND SUN WITH LITTLE SIGNIFICANT WEATHER SAT NGT THROUGH SUN NGT. ANOTHER GOOD SHOT OF COLD AIR WITH TEMPS IN THE 20S AT NIGHT AND 35 TO 40 IN THE DAY. SELY FLOW RETURNS SUN NGT AS MOISTURE BEGINS TO FLOW BACK INTO THE AREA FROM THE NEXT APPROACHING WAVE. THE NEXT WAVE SPREADS ITS MOISTURE OVER US ON MON WITH POPS INCREASING TO THE CHANCE LEVEL FOR MON THROUGH TUE NGT. HOWEVER...BY TUE THE GFS AND ECM START TO DIVERGE SIGNIFICANTLY. I HAVE LEANED MORE TOWARD THE ECM FOR THIS TIME PERIOD. AND AGAIN WITH THE NGT TO DAY TEMP RANGE THERE IS A MIX OF RAIN AND SNOW FOR THIS TIME PERIOD. ONE LAST THING...AFTER 44 YEARS OF FEDERAL SERVICE...YOURS TRULY WILL RETIRE TO THE RANKS OF ROCKING CHAIR FORECASTERS. I HOPE MY COMMENTS IN THESE MISSIVES HAS BEEN OF SOME VALUE TO YOU. GOODBYE AND GOOD LUCK TO YOU ALL. JIM MOSER && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSTONE
Hazardous weather outlook, Dec 27, 5:08 AM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 508 AM CST THU DEC 27 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-281115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 508 AM CST THU DEC 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A POSSIBILITY OF SNOW...MAINLY FRIDAY NIGHT AND SATURDAY MORNING. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE RESULTING IN SOME IMPACTS TO TRAVEL OVER THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. JLM
In the hours before
Local storm report, Dec 27, 9:55 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
955 AM CST THU DEC 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW 5 N WESTMORELAND 36.64N 86.25W
12/26/2012 M0.2 INCH SUMNER TN COCORAHS
24 HOUR SNOW TOTAL
0824 PM SNOW SPENCER 35.74N 85.46W
12/26/2012 E1.0 INCH VAN BUREN TN LAW ENFORCEMENT
ONE INCH OF SNOWFALL PRESENTLY ON THE GROUND AND
CONTINUING TO SNOW.
0530 AM SNOW 3 SE JAMESTOWN 36.40N 84.90W
12/27/2012 M0.5 INCH FENTRESS TN COCORAHS
24 HOUR SNOW TOTAL
0700 AM SNOW 4 W MONTEREY 36.13N 85.31W
12/27/2012 M1.3 INCH PUTNAM TN COCORAHS
24 HOUR SNOW TOTAL
0700 AM SNOW 2 NNE CROSSVILLE 35.97N 85.03W
12/27/2012 M0.2 INCH CUMBERLAND TN COCORAHS
24 HOUR SNOW TOTAL
0700 AM SNOW 14 WSW CLARKSVILLE 36.48N 87.59W
12/27/2012 M0.2 INCH MONTGOMERY TN COCORAHS
24 HOUR SNOW TOTAL
0700 AM SNOW 9 SSE MCMINNVILLE 35.57N 85.72W
12/27/2012 M0.3 INCH WARREN TN COCORAHS
24 HOUR SNOW TOTAL
0700 AM SNOW FAIRFIELD GLADE 36.00N 84.90W
12/27/2012 M0.2 INCH CUMBERLAND TN COCORAHS
24 HOUR SNOW TOTAL
0700 AM SNOW 11 SSW ALLARDT 36.23N 84.94W
12/27/2012 M0.4 INCH FENTRESS TN COCORAHS
24 HOUR SNOW TOTAL
&&
EVENT NUMBER OHX1200100 OHX1200098 OHX1200101 OHX1200099 OHX1200102
OHX1200103 OHX1200104 OHX1200105 OHX1200106
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 9:02 PM CST | River Flood Advisory | OHX | Hickman | 25 hr |
Nearby
River Flood Advisories in Tennessee, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.